Alert archive / Indiana / Storm Warnings in 2019
Storm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this storm warning at Nov 26, 2019, 3:44 PM EST. It took effect at Nov 27, 2019, 5:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 3:44 PM EST (20:44 UTC)
- In effect from
- Nov 27, 2019, 5:00 AM EST
- Expired
- Nov 27, 2019, 9:15 PM EST
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
932 WHUS73 KIWX 262044 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 344 PM EST Tue Nov 26 2019 LMZ043-046-270445- /O.UPG.KIWX.SR.A.0001.191127T1000Z-191128T0400Z/ /O.NEW.KIWX.SR.W.0001.191127T1000Z-191128T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EST Tue Nov 26 2019 ...STORM WARNING IN EFFECT FROM 5 AM TO 11 PM EST WEDNESDAY... The National Weather Service in Northern Indiana has issued a Storm Warning, which is in effect from 5 AM to 11 PM EST Wednesday. The Storm Watch is no longer in effect. * WINDS...Southwest gales to 40 knots veering west in the afternoon. Frequent gusts up to 50 knot storms. * WAVES...Building to 10 to 16 feet, occasionally to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
5 follow-up statements
909 WHUS73 KIWX 270351 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1051 PM EST Tue Nov 26 2019 LMZ043-046-271200- /O.CON.KIWX.SR.W.0001.191127T1000Z-191128T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1051 PM EST Tue Nov 26 2019 ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM EST WEDNESDAY... * WINDS...Southwest gales to 40 knots veering west in the afternoon. Frequent gusts up to 50 knot storms. * WAVES...Building to 10 to 16 feet, occasionally to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
520 WHUS73 KIWX 270900 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 400 AM EST Wed Nov 27 2019 LMZ043-046-271700- /O.CON.KIWX.SR.W.0001.191127T1000Z-191128T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 400 AM EST Wed Nov 27 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...Southwest gales to 40 knots veering west in the afternoon. Frequent gusts up to 50 knot storms. * WAVES...Building to 10 to 16 feet, occasionally to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
409 WHUS73 KIWX 271551 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1051 AM EST Wed Nov 27 2019 LMZ043-046-280000- /O.CON.KIWX.SR.W.0001.000000T0000Z-191128T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1051 AM EST Wed Nov 27 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...Southwest to west gales to 40 knots, Frequent gusts up to 50 knot storms, diminishing early tonight. * WAVES...10 to 16 feet, occasionally to 20 feet, subsiding early tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
744 WHUS73 KIWX 272031 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 331 PM EST Wed Nov 27 2019 LMZ043-046-280400- /O.CON.KIWX.SR.W.0001.000000T0000Z-191128T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 331 PM EST Wed Nov 27 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...Southwest to west gales to 40 knots, Frequent gusts up to 50 knot storms, diminishing early tonight. * WAVES...8 to 14 feet, occasionally to 18 feet, subsiding late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
859 WHUS73 KIWX 280215 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 915 PM EST Wed Nov 27 2019 LMZ043-046-280900- /O.CAN.KIWX.SR.W.0001.000000T0000Z-191128T0400Z/ /O.NEW.KIWX.GL.W.0014.191128T0215Z-191128T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 915 PM EST Wed Nov 27 2019 ...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY... ...STORM WARNING IS CANCELLED... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect until 4 AM EST Thursday. The Storm Warning has been cancelled. * WINDS...Northwest wind 25 to 35 knot gales with gusts to 40 knot gales. * WAVES...8 to 14 feet, occasionally to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Nov 26, 3:01 PM EST, 43 minutes earlier.
Area forecast discussion, Nov 26, 3:01 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
301 PM EST Tue Nov 26 2019
.SYNOPSIS...
Issued at 300 PM EST Tue Nov 26 2019
Windy conditions are still expected on Wednesday with widespread
gusts around 50 mph and sporadic gusts up to 60 mph likely. This
will cause sporadic tree and powerline damage as well as difficult
driving conditions for high profile vehicles on north south roads.
Lakeshore flooding and beach erosion are also expected along the
Lake Michigan shoreline. Widespread rain is also expected tonight
with a few embedded thunderstorms possible. Quiet weather returns
for Thursday and Friday but another system will arrive over the
weekend.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 300 PM EST Tue Nov 26 2019
Very little change in forecast thinking regarding the high wind
event with gusts to 50mph virtually assured and sporadic gusts up to
60 mph likely. Little change in the anticipated track of the surface
low but 12Z NAM did come in a little weaker. Regardless of exact
minimum pressure...system will begin to fill by midday Wed and this
presents one reason for hesitation on 60 mph gusts. 60 mph gusts may
also be difficult during the mid-late afternoon with a fairly moist
boundary layer limiting mixing depths. Pure mixing alone also tends
to be less efficient and while it will still certainly be
windy...warning criteria will likely be tough to achieve. As has
been discussed...the primary area of concern will be immediately
behind the cold front Wed AM to around midday with a very crisp
surge of isentropic descent. Isentropic analysis and forecast
soundings indicate a brief period with winds around 50 kts at the
top of the boundary layer and very strong/sharp CAA favoring highly
efficient downward momentum transfer. Further...while MUCAPE plume
is minimal in our CWA and focused primarily during the period of low
level stability...can't rule out a thin line of showers right along
the front that could provide some localized enhancement to downward
momentum transfer. As is typical in wind events...peak gusts will
vary across the area but confidence in seeing at least scattered
damaging wind is high enough to warrant a warning. Also adjusted the
timing a bit...mainly to cover the potential for damaging winds with
the front slated to enter our western zones around 09-10Z. Upgraded
Berrien to lakeshore flood warning but kept La Porte in advisory
given limited fetch during strongest winds.
Very little change in the rest of the short term as well. A few lake-
enhanced showers are possible into Wed evening and can't entirely
rule out a stray snowflake but no impact expected. Temps are tricky
and highly dependent on exact timing of the front. Temps will fall
during the morning and hold stead around 40F through the afternoon.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 300 PM EST Tue Nov 26 2019
Quiet weather is expected Thu and Fri with highs holding around 40F
and lows around 30F. Next system arrives over the weekend but there
is still a lot of uncertainty in the details. Still looks like a
primarily rain/lower impact event but some light snow is possible
both on the leading edge and on the backside Sunday night. Given
hazardous weather in the short-term...continued to hold close to
NBM/consensus initialization.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1219 PM EST Tue Nov 26 2019
A deep surface low of 992mb was over the southwest corner of
Kansas early this afternoon. Ahead of this system, moisture will
stream north and northeast into northern Indiana. Lower layers
will saturate rapidly as moisture flux increases. Have kept the
overall integrity of the previous TAFs with conditions becoming
IFR rapidly. Along with the IFR conditions, rain will spread over
the area by early tonight. As the low approaches, winds will
increase along with temporary clearing as the dry slot moves over
the area. After with wind shear overnight, winds will increase by
late morning with gusts around 40 to 45 knots, possibly reaching
gusts to 50 knots by the end of the TAF period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Warning from 4 AM EST /3 AM CST/ to 9 PM EST /8 PM
CST/ Wednesday for INZ003>009-012>018-020-022>027-032>034.
Lakeshore Flood Advisory from 4 AM to 10 PM CST Wednesday for
INZ003.
MI...High Wind Warning from 4 AM to 9 PM EST Wednesday for MIZ077>081.
Lakeshore Flood Warning from 5 AM to 11 PM EST Wednesday for
MIZ077.
OH...High Wind Warning from 4 AM to 9 PM EST Wednesday for OHZ001-002-
004-005-015-016-024-025.
LM...Storm Warning from 5 AM to 11 PM EST Wednesday for LMZ043-046.
&&
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 26, 2:40 PM EST, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 240 PM EST Tue Nov 26 2019 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-271945- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 240 PM EST Tue Nov 26 2019 /140 PM CST Tue Nov 26 2019/ ...HIGH WIND WARNING IN EFFECT FROM 4 AM EST /3 AM CST/ TO 9 PM EST /8 PM CST/ WEDNESDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. There is a slight chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-271945- Berrien- 240 PM EST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 9 PM EST WEDNESDAY... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 5 AM TO 11 PM EST WEDNESDAY... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Lakeshore Flood Warning. There is a slight chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-271945- La Porte- 140 PM CST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 8 PM CST WEDNESDAY... ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 4 AM TO 10 PM CST WEDNESDAY... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Lakeshore Flood Advisory. There is a slight chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Lakeshore Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-271945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 240 PM EST Tue Nov 26 2019 ...STORM WARNING IN EFFECT FROM 5 AM TO 11 PM EST WEDNESDAY... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. There is a slight chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 1:37 PM EST | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 31 hr |
| Nov 26, 2:38 PM EST | Lakeshore Flood Advisory | IWX | 40 hr | |
| Nov 26, 2:38 PM EST | Lakeshore Flood Warning | IWX | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.